Antituberculosis drug-induced hepatotoxicity is uncommon in Tanzanian hospitalized pulmonary TB patients.
until further notice
SourceTropical Medicine & International Health, 15, 2, (2010), pp. 268-272
1 februari 2010
Article / Letter to editor
Display more detailsDisplay less details
Tropical Medicine & International Health
SubjectN4i 2: Invasive mycoses and compromised host; N4i 3: Poverty-related infectious diseases; NCEBP 13: Infectious diseases and international health; NCEBP 13: Infectious diseases and international health
Data on antituberculosis drug-induced hepatotoxicity in sub Saharan Africa are limited, probably because liver function tests are not carried out routinely during tuberculosis treatment in most African countries. We monitored the liver function of 112 Tanzanian hospitalized pulmonary tuberculosis patients during the first 2 months (i.e. the intensive phase) of tuberculosis treatment. The rate of hepatotoxicity in our study was 0.9% (95% CI 0.04-4.3%). It is encouraging to find a lower rate of antituberculosis drug-induced hepatotoxicity than one would expect based on the high prevalence of risk factors such as HIV and hepatitis B.
Upload full text
Use your RU credentials (u/z-number and password) tolog in with SURFconextto upload a file for processing by the repository team.